MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-150-080
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the everflex entrust stent delivery system, (sds), was received for evaluation.No ancillary devices from the procedure were received.The sds was received with the red safety tab and safety tube removed from the handle.Neither the red safety tab nor safety tube was received for evaluation.The sds safety tab cavity in the handle was examined: no abnormality was noted in the inner guidewire lumen and the pull cable was not visible in the cavity.The returned entrust sds exhibited erosion of the handle material by the pull cable being improperly routed within the handle halves.Outer sheath advancement was stopped when the pull cable entered an opening in the handle cavity.The pull cable to outer sheath bond area was pulled 90° from the direction of travel.The pull cable separated at this point.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the everflex entrust, with a non-medtronic 6fr sheath and a non-medtronic.018 guidewire to treat a plaque lesion with little calcification in the mid superficial femoral artery.The artery diameter and lesion length were reported to 5.5m <(>&<)> 150mm, respectively.It was reported that the physician had successfully placed a 6x150x150 distal to the lesion.As he was started to place this everflex entrust stent at the lesion, it deployed about 80% of the stent and then the wheel became stuck and would not rotate.He pressed hard to get it to deploy, and then the handle broke.Once he started to pull the catheter back, the stent fully deployed successfully.No patient injury was reported.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7955360
Report Number2183870-2018-00464
Device Sequence Number10998281
Product Code NIP
UDI-Device Identifier00821684051184
UDI-Public00821684051184
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2020
Device Catalogue NumberEVD35-06-150-080
Device Lot NumberA430159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1